MAUDE Adverse Event Report: ABBOTT VASCULAR ARMADA 14 PTA CATHETER; PERIPHERAL DILATATION CATHETER

ABBOTT VASCULAR ARMADA 14 PTA CATHETER; PERIPHERAL DILATATION CATHETER
Model Number A2030-120
Medical Device Problem Codes Inflation Problem (1310); Leak/Splash (1354); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/15/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Visual and functional inspections were performed on the returned device.The inflation issue was confirmed.Additionally fluid was observed coming out of the noted tear in the shaft.It may be possible that the shaft of the armada 14 was inadvertently pulled during removal of the unit from the coil dispenser or other mishandling thus causing it to kink and tear.However, this could not be confirmed.A review of the lot history record revealed no manufacturing nonconformities that would have contributed to this complaint.Additionally, a review of the complaint history of the reported lot revealed no other similar incidents.The investigation was unable to determine a conclusive cause for the leak.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.
 
Event or Problem Description
It was reported that the procedure was performed to treat an unspecified artery.A 3.0 x 120mm armada 14 percutaneous transluminal angioplasty (pta) catheter was advanced; however, the balloon failed to inflate during first inflation.Another unspecified balloon catheter was used to complete the procedure.There were no adverse patient effects and no reported clinically significant delay in the procedure.No additional information was provided.Returned device analysis revealed that the shaft was torn and balloon did not inflate and fluid was observed coming out of the noted tear in the shaft.

Brand Name
ARMADA 14 PTA CATHETER
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key10659472
Report Number2024168-2020-08460
Device Sequence Number3529308
Product Code DQY
UDI-Device Identifier08717648156106
UDI-Public08717648156106
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K102705
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2022
Device Model NumberA2030-120
Device Catalogue NumberA2030-120
Device Lot Number9051341
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/16/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/28/2020
Initial Report FDA Received Date10/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1